MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572300
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf device code (b)(6) captures the reportable event of delivery system difficult to remove.Imdrf device code a0501 captures the reportable event of inner sheath detachment of device or device component.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was implanted in the common bile duct to treat a malignant hilar stricture during an endoscopic retrograde cholangiopancreatography (ercp) with bilateral stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the stent was deployed by rolling the thumb wheel; however, there was difficulty in removing the delivery system.Subsequently, the white lining of the inner sheath was sheared off and left hanging out in the common bile duct.The detached inner sheath was attempted to be removed using rat-tooth forceps and snare, but some white lining remained in the duct.The physician was comfortable leaving the stent implanted, and the procedure was completed.There were no patient complications reported as a result of this event.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18849653
Report Number3005099803-2024-00805
Device Sequence Number7457500
Product Code FGE
UDI-Device Identifier08714729896920
UDI-Public08714729896920
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model NumberM00572300
Device Catalogue Number7230
Device Lot Number0030422315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient RaceWhite